My wife is 63 years old. Her heartbeat has gone up, and I got the ECG done. I have attached the reports. She usually gets on and off increased heartbeat, and it lasts for a short while. But since yesterday, her increased heart rate is persisting. Please help.
Welcome to icliniq.com.
It is PSVT (paroxysmal supraventricular tachycardia). It is an abnormal form of heart rate elevation (arrhythmia). This can be problematic if her heart rate remains elevated for a long time. This can be an age-related problem. However, the possibility of structural heart disease or ischemic heart disease should be ruled out on echo and may need a stress test or CT coronary angiography.
This can be intermittent and go sometimes, but she should be on long term treatment for this problem and undergo echo. She will need to be on medications like Metoprolol or Diltiazem. Now you should take her to the hospital for its suppression and have medications prescribed.
At home, to suppress it, she should do coughing, put some cold water in the face. If not helping, then take her to the hospital for IV medications.
To prevent subsequent episodes, she should be on long term medications, and you should also request for medications like Diltiazem to be taken at home whenever it recurs.
Thank you doctor,
I will get her echo test done. In the meantime, her heart rate has come down to 66, and she is feeling normal. Once the echo report is available, I will share the same with you for further advice. Is it possible for you to prescribe the above medication so that I can keep it handy with me so that she can take the same whenever it recurs?
Welcome back to icliniq.com.
All right, you should buy a tablet of Diltiazem 30 mg and keep it with you for emergency purposes. But give it only if her BP is more than 110 mmHg systolic. So you need to have a BP machine with you at home.
Initially, try those measures like cough and cold water. After a local doctor has auscultated her neck (and if it is normal), you may learn to do neck massage (carotid sinus massage) to suppress these.
Thank you doctor,
I am attaching herewith an echo report of my wife, along with the cholesterol and thyroid reports. It seems her thyroid report is not good. I request you to see the attached reports and advise the medicines she should take for any issues in her reports.
Welcome back to icliniq.com.
Her echo shows concentric left ventricular hypertrophy and mild AR (which is probably an age-related issue). Concentric LVH (left ventricular hypertrophy) is usually related to high BP. So she needs to monitor her BP regularly and have medicine for it if it is remaining on a higher side. The same BP medicines like Metoprolol or Diltiazem will help control both BP and SVT (supraventricular tachycardia). So get her checked by a local doctor and get cardiac medications prescribed.
Regarding thyroid, she will need to start thyroxine supplements like tablet Eltroxin 25 ug 30 minutes before breakfast once daily. She will need to test the TSH level again at six weeks to see whether it is controlled or not.
As I mentioned earlier, she will need to undergo some stress test like a treadmill test or CT coronary angiography (it is better to show even minor blockages) to rule out the possibility of blockages. Normal echoes reliably do not rule out the same.
Was this answer helpful?|
Hello doctor, I have been waking up from a racing heart accompanied by belching at night sometimes two or 3 times a night ... At times the HR has been in the 140s after I get up and belch a few times my Read fullCan anxiety cause increased heart rate and chest tightness?
Hello doctor, I have been to four different hospitals over within a year multiple times due to health anxiety and fear of heart failure, heart attack, etc ... I am dealing with a lot of mus... Read fullCan implantable cardioverter defibrillator cause AFib?
.. are implanted to terminate an episode of atrial arrhythmia. AFib (atrial fibrillation) is also a type of atrial arrhythmia. The ICD not only provides treatment for atrial arrhythmias, but also provides treatment for ventricular arrhythmias, as we... Read full
Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help. Read Full »
Query: Hello doctor, I wanted to know if you could answer one question for me. I experienced an episode that lasted roughly about two to three minutes where I felt that I could not seem to catch my breath and it felt as if my heart had stopped beating. I checked my heart rate roughly three minutes after t... Read Full »
Query: Hi doctor, I am 24 years old, and my heart is having episodes of rapid, uncontrollable pounding which is giving me shortness of breath and faintness. This has only started recently with my first episode giving me tunnel vision. What should I do? Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now